Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 2, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Jan 2, 2006, 6:00 AM PST for Sacramento County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 2, 2006, 6:00 AM PST (14:00 UTC)
- Expired
- Jan 2, 2006, 12:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
- Area
- Counties, with a storm outline in the text
County Sacramento County, CA
The radar
The Sacramento radar (KDAX), 33 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 2.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 729 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSTO 021359 FFWSTO CAC067-022000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 600 AM PST MON JAN 2 2006 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * FLASH FLOOD WARNING FOR ONGOING LEVEE PROBLEMS ON TWITCHELL ISLAND IN...SOUTHWESTERN SACRAMENTO COUNTY IN CALIFORNIA. * UNTIL 1200 PM PST. * LEVEE DISTRICT OFFICIALS ON TWITCHELL ISLAND REPORT NO LEVEE FAILURE AT THIS TIME. PREVIOUS REPORTS OF A LEVEE FAILURE WERE IN FACT OVER TOPPING CAUSED BY LARGE WIND GENERATED WAVES. THE FLASH FLOOD WARNING CONTINUES DUE TO ONGOING LEVEE PROBLEMS. TWITCHELL ISLAND REMAINS UNDER AN EVACUATION ORDER. * LIGHT WINDS OVER THE AREA WILL BECOME SOUTHEAST 5 TO 10 MPH DURING THE MORNING. WINDS ARE FORECAST TO SHIFT AND BECOME SOUTHWEST AT 10 TO 20 MPH BETWEEN NOON AND 3 PM...WHICH MAY GENERATE WIND WAVES. * AFFECTED LOCATIONS INCLUDE TWITCHELL ISLAND LAT...LON 3828 12146 3815 12158 3813 12165 3829 12155 $$ JHM
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 2, 4:00 AM PST, 2 hours earlier.
Area forecast discussion, Jan 2, 4:00 AM PST, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 400 AM PST MON JAN 2 2006 .DISCUSSION... TROUGH OF LOW PRESSURE REMAINS OFF THE WEST COAST. A BAND OF RAIN EXTENDS THROUGH THE SAN JOAQUIN VALLEY AND INTO THE SIERRA NEVADA SOUTH OF LAKE TAHOE WITH SCATTERED SHOWERS TO THE NORTH. AS THE LOW PRESSURE CENTER HAS BEEN MOVING TOWARDS US THIS MORNING THE BAND OF RAIN HAS BEEN DRAWN FURTHER NORTHWARD BACK OVER PARTS OF OUR FORECAST AREA. SNOW LEVELS ARE STILL FAIRLY HIGH IN THAT AREA ABOVE 6000 FT THIS MORNING...BUT COLDER AIR IS EXPECTED LATER TODAY AS THE CENTER OF THE LOW MOVES ONSHORE. THE ATMOSPHERE WILL BECOME UNSTABLE TODAY WITH THUNDERSTORMS EXPECTED TO DEVELOP BY LATE MORNING. SOME OF THE STORMS WILL BE CAPABLE OF HAVING VERY HEAVY DOWNPOURS AND LOTS OF SMALL HAIL. THE ABOVE MENTIONED AREA OF RAIN MOVING NORTHWARD COULD BECOME PROBLEMATIC FOR SOME ROADWAY FLOODING AND POSSIBLE MUDSLIDES OVER THE SOUTHERN MOTHERLODE AND NORTHERN SAN JOAQUIN VALLEY THIS MORNING. WE WILL ISSUE AN URBAN AND SMALL STREAM FLOOD ADVISORY FOR THOSE AREAS THIS MORNING. SHOWERS ARE EXPECTED TO INCREASE LATER THIS MORNING AND THIS AFTERNOON IN THE FOOTHILLS AND MOUNTAINS. AT THE SAME TIME SNOW LEVELS IN THE SIERRA-NEVADA WILL LOWER TO AROUND 3500 FT. LOCALLY HEAVY CONVECTIVE SHOWERS MAY LOWER SNOW LEVELS SLIGHTLY LOWER THAN THAT AT TIMES LATE THIS AFTERNOON. ANOTHER SYSTEM NEAR 40N AND 142W WILL BEGIN TO MOVE INTO PARTS OF NORTHERN INTERIOR CALIFORNIA ON TUESDAY AFTERNOON AND THEN SPREAD OVER MOST OF THE NORTHERN REGION TUESDAY NIGHT. PRECIPITATION TOTALS WITH THIS SYSTEM DO NOT LOOKS ALL THAT IMPRESSIVE WITH THE SOUTHERN EXTENT OF THE FRONT POSSIBLE DOWN TO AROUND SACRAMENTO. A STRONG RIDGE OF HIGH PRESSURE DEVELOPS AFTER THIS SYSTEM TO DRY THE REGION OUT FOR AT LEAST A FEW DAYS. && .AVIATION... AREA OF STEADY RAIN PULLING BACK TO THE N AND IS FORECAST TO SPREAD BACK INTO THE SAC/MHR/SMF AREAS BETWEEN 14Z-16Z. BRIEF BREAK...SUCKER HOLE...WITH VFR CONDS WITH DETERIORATE TO MVFR CIGS AND TEMPO IFR CIGS/VSBYS IN MOD PCPN IN THESE AREAS. BAND OF MOD-HVY PCPN ASSOCIATED WITH YESTERDAYS COLD FRONT HAS STALLED...MNLY FROM MOD INTO SRN MOTHERLODE. CONDS MAY PERSIST THRU 20Z UNTIL MAIN VORT MAX 31N/128W MOVES CLOSER TO COAST AND UPPER TROF SHIFTS UPPER JET EWD. IFR WX IN CIGS/VSBYS AND HEAVY PPCN PERSIST OVER SIERNEV MNLY S OF I-80. SN LVL ROUGHLY 6000 FEET. && .STO WATCHES/WARNINGS/ADVISORIES... SNOW ADVISORY UNTIL 6 PM THIS AFTERNOON FOR WESTERN PLUMAS COUNTY/LASSEN PARK. HEAVY SNOW WARNING UNTIL 6 PM THIS AFTERNOON FOR THE WEST SLOPE NORTHERN SIERRA NEVADA. URBAN AND SMALL STREAM FLOOD ADVISORY THROUGH NOON MONDAY FOR THE NORTHERN SAN JOAQUIN VALLEY AND MOTHERLODE. &&
Hazardous weather outlook, Jan 1, 8:30 AM PST, 21 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED... NATIONAL WEATHER SERVICE SACRAMENTO CA 830 AM PST SUN JAN 1 2006 CAZ013>019-063-064-066>069-021500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 830 AM PST SUN JAN 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY ANOTHER PACIFIC STORM WILL MOVE ACROSS THE INTERIOR OF NORTHERN CALIFORNIA TODAY AND TONIGHT...BRINGING HEAVY PRECIPITATION AND STRONG WINDS. THIS STORM WILL BE A LITTLE COLDER WITH LOWER SNOW LEVELS OVER THE INTERIOR MOUNTAINS. A STRONG COLD FRONT WILL PUSH INLAND BY MIDDAY POSSIBLE CAUSING SOME THUNDERSTORMS OVER THE COASTAL MOUNTAINS AND NORTHERN SACRAMENTO VALLEY. THE PERIODS OF HEAVY RAIN WILL AGAIN CAUSE RISES ON SMALL RIVERS AND STREAMS. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * FLOOD STATEMENT............SEE WGUS86 KSTO - FLSSTO FOR DETAILS * * WIND ADVISORY..............SEE WGUS76 KSTO - NPWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY EXPECT MORE UNSETTLED MONDAY AND TUESDAY...FOLLOWED BY A DRYING TREND. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO /KJ
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 4:21 PM PST | Flash Flood Warning | STO | Sacramento | 3 hr |
| Jan 2, 4:48 AM PST | Heavy Snow Warning | STO | 19 hr | |
| Jan 2, 4:48 AM PST | Snow Advisory | STO | 13 hr | |
| Jan 2, 11:30 AM PST | Flash Flood Warning | STO | Sacramento | 7 hr |
| Jan 2, 12:01 PM PST | Flash Flood Warning | STO | Sacramento | 18 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.